Skip to content
Includes Expert Content
Effexor withdrawal symptoms
avatar
KtKate posted:
I've been on Effexor for about a year now. I take it to treat/prevent pain caused by fibromyalgia. I am currently taking 225mg/day, and have been for quite some time now. Every now and then, I would have a day when I forgot to take it, but the only side effect I noticed was increased pain in my legs. So I never worried about it much. My Dr had me taking 6 capsules of 37.5mg each for awhile. So he changed my script to taking 1 tablet of 225mg/day. Unfortunately, that made the cost at the pharmacy go up quite a bit - from $5 to $35. Being the cheapskate that I am, I put buying it on hold until I could see if my Dr could make a change. Bad idea!!! The last dose I took was on thursday morning. By saturday morning, I was a wreck! I was light headed, dizzy, nauseous, shaky, unstable, having hot flashes, and getting emotional. Not to mention, my dreams were wild and vivid. At first, I thought it was due to the muscle relaxers I had just started on friday night. So imagine my surprise when I woke up on sunday and continued to feel awful. Only problem was that the symptoms were even worse! By this point, I was crying uncontrollably, and screaming at my kids for everything. I felt like a monster! That's when I realized it wasn't the new muscle relaxers, it was withdrawal from the Effexor. I called my husband at work in a panic, and begged him to get my prescription from the pharmacy asap and bring it to me. I couldn't even bare the thought of driving anywhere. Thankfully I had it w/in the hour and took it right away. Within an hour of taking it, I stopped crying and started feeling a better. Now my body is just wiped out from such an aweful 48hrs. As soon as I could bring myself to get out of bed, I looked this up and read everyone elses' experiences with withdrawal. Wow!! I had no idea what a nightmare I was walking into by not taking this stuff. If I could do it all over, I would've paid for my prescription on friday night and not been so cheap. Makes me wonder if I should talk with my Dr about the possibility of slowly weening myself off of this stuff so I never have to go through this again.
Reply
 
avatar
Patricia Farrell, PhD responded:
I'm not an MD, but you might want to ask your doc if you can take several of the smaller dose of the meds at one time instead of the 225mg pill. This would save you money, as you indicate and it's worth a discussion.


Featuring Experts

Reid Wilson, PhD is an international expert in the treatment of anxiety disorders, with books translated into nine languages. He is author of Don...More

Helpful Tips

keep calm
taking it one day at a time helps me with my anxiety. More
Was this Helpful?
2 of 2 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.